Feedback on Retin-A Side Effects and Usage, page 18
If you’ve used Retin-A, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Retin A
Does Retin A enter the blood stream?
AskDocWeb: Many things are absorbed into the blood streams when applied to your skin. If your skin didn’t absorb it, it wouldn’t work.
Subj: Red veins on nose
Hi, I have tiny red veins on my nose due to sun damage. I was wondering if retin a will get rid of these. Is it ok to use on your nose.
AskDocWeb: Retin-A will not help with this type of problem but a dermatologist may be able to make them disappear. You can use Retin-A on your nose but wear a good sunscreen daily to prevent more damage to this delicate area.
Subj: African Americans
Is this product good for African Americans?
AskDocWeb: Yes it is, no matter what ethnic group you’re in.
My dermatologist recommended Retin-A for my acne, large pores, and very oily skin when I was 39 y/o, and told me I could use it forever if I want as it would also provide anti-wrinkle benefits. Well, I’m 55 now and while my acne is only a very occasional problem and my pores are still large, the Retin-A has kept me from developing fine lines. Many people, including my current dermatologist, say my face looks younger than my stated age. Up until recently my skin was so oily that even with Retin-A I didn’t use a moisturizer. Now I want to use one because I’m finally getting that uncomfortable dryness associated with Retin-A use. Most of the products I’ve tried burn my skin. Can you recommend a moisturizer that would not clog my pores, wouldn’t burn, and would moisturize? Thanks.
AskDocWeb: The burning sensation can be caused by many perfumes. It’s a good idea to use a light moisturizer without perfume in it. Almay has been recommended as one of the better ones.
Subj: Age spots
Hello, Would you please confirm whether Retin A cream .1% help to lighter age spots on face and hands. Thanks for your response. Regards,
AskDocWeb: The use of Retin-A to lighten age spots is not mentioned in the literature supplied by the manufacturer but several women have reported that their age spots during treatment.
Subj: Breakouts on chin
I had been on retin-a for some time with good results. I have recently gone on birth control- orthotryclene low and was told my choice was good for mild to moderate acne, but now after about 6 months I am experiencing breakouts on my chin. What should I do. Thanks
AskDocWeb The Lo version of Ortho doesn’t seem to help with acne and for some it has increased the problem. You may be one of the unlucky ones.
Subj: Red marks on face
Hi there, I’ve been on Retin-A gel 0.5 for almost more than a month already. From 4 pimples without using anything, to 30 pimples from using Retin-A. but the pimples have calmed down a bit, not as big and inflamed. Now that there is heaps of red marks on my face. I am planning to have lasers, peels or microderm abrasion treatments to help with the red marks. Will it be alright to have these treatments while on Retin-A? Or what is the best way to get rid of red marks on my face?? Sorry for asking so many questions and thank you for your time.
AskDocWeb: Using Retin-A with facial peels or abrasion treatments is not recommended. On the other hand, the use of Retin-A is often recommended before laser therapy. Since there are so many variations in skin (and how it responds to therapy), it would be best to let the dermatologist decide what is best for you.
Subj: Recovery time
I started to use Retin A but I did not like all the peeling and burning… spare me the details, and I stopped treatment. How long before my skin is back to normal before I started this treatment?
AskDocWeb: The burning should stop in a couple of days, the peeling however, will take longer. It’s something like recovering from sunburn.
Subj: I believe in this product
I am 34 years and I have recently started using retin a again, and I really like the product. I do have some dark spots after acne, and I am reassured that the spots will fade after a few months. I believe in this product and it has helped my acne in the past. The initial use of this product will make your acne get worse, but it does clear up so keep using it and you will see results.
Subj: Burning, Stinging, Redness and Flushing
Hellow, I suffer from severe Skin sensitivity, Burning, Stinging, Redness and Flushing from the neck to the scalp. This condition started to appear 2-3 years ago. As I was a Lab worker I thought it was some how associated with the Lab chemicals. My wife was using Retin A at the time without my knowledge. I have only recently found out that there are other cases like mine associated with retin A. Can you supply any information, contacts, specialist doctors etc with information on my situation. Is the condition permanent. My life has been devastated by this condition as I am now hyposensitive to lots of solvents, cleaners, perfumes, deodorants, air fresheners etc.
AskDocWeb: It sounds like you are implying that your wife’s use of Retin-A has caused your symptoms. If that’s the case then your symptoms should disappear within 30 days of her discontinuing use. Because you work in a lab (type unknown), your work situation is a more probable cause. See an allergist and a dermatologist for their best recommendations on how to proceed.
Subj: Skin getting worse
I just started using tretinoin gel .o1 and I apply as told, however, 3 weeks into it and now my skin is getting worse, I have larger acne, from under the skin, the painful ones and they arrive in patches, should I keep using this or discontinue. And it says it decreases pores and gets rid of black heads, but my nose is full of black heads and still no improvement, can you help?
AskDocWeb: You may be going through the initial adjustment to this medication. About half of users go through a period skin irritation (peeling, dryness, burning, stinging, itching, etc.) but that usually peaks in the second week of therapy and decreases thereafter. The other possibility is that you could be applying too much. If this medication is applied excessively, marked redness, peeling, and discomfort can occur.
Subj: Mediterranean skin
I have been using Retin-A for about a year now, along with hydroquinone, originally to treat a couple of small melasmas (that faded and disappeared within a month) and then my dermatologist recommended that I stay on the Retin-A to improve my large pores. Prior to the Retin-A, I averaged one small pimple monthly (prior to my period) and now I have pimples on my face all the time, which leave marks, after using Retin-A (various dosages) for over a year. My skin, which is naturally thick Mediterranean skin that looks 10 years younger than my age, appears to be thinning and looking older, not younger, with the Retin-A use. Prior to the Retin-A, I swabbed my face, after washing at night, with rubbing alcohol, and that kept the pores clean and prevented pimples, but I was told that alcohol thickens the skin and is very bad for one’s skin. Is this true? And is there a chance that using the Retin-A will thin my thick, young-looking skin and make it look older permanently with long term use? Thank you.
AskDocWeb: The use of straight alcohol on your skin is not recommended. Use an alcohol free cleanser on your face instead. Retin-A makes most people’s skin appear younger but there are exceptions. Since you have been using it for over a year, you may be one of them.
Subj: What happens if you don’t wait?
Why do you have to wait 20-30 minutes after you wash before applying retin-a? or what happens if you don’t wait?
AskDocWeb: 2 reasons; the number one reason is that is what the directions tell you to do and you always follow directions, right? If you don’t follow directions then you shouldn’t be using a prescription drug. The other reason, in this case the water would dilute the drug to a degree that would make each dosage inconsistent.
Subj: Still breaking out
I have been using Retin-a 0.1% for 6 1/2 months and I’m still breaking out, about 3 pimples on my face every week, should I change my regimen? This is what I do every night: I wash my face with a gentle cleanser (Paula’s Choice) moisturize with Toleriane Facil Fluid, and after about an hour I apply a pea-amount size of Retin-a. Since I started using this my face is super greasy, is there something I can do?
AskDocWeb: After washing your face, do not apply the facial fluid, just apply the Retin-A but wait 20 minutes after washing to apply the Retin-A. Then apply the moisturizer an hour later. If this change doesn’t help, make appointment with a dermatologist.
Read more feedback about Retin-A
Report – 16 – 17 – Page 18 – 19 – 20 – 21 – Last Page 93
If you find this page useful share it with others. If you have used Retin-A, use the form below to add your review of Retin-A, feedback or suggestions that may help others. Please note that all addresses are held confidential.